Alert archive / Texas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 213, NWS Shreveport, LA

November 26, 2001Nacogdoches County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Nov 26, 2001, 7:40 PM CST for Nacogdoches County, Texas. It was in force for 65 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 26, 2001, 7:40 PM CST (01:40 UTC)
Expired
Nov 26, 2001, 8:45 PM CST
In force
65 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County Nacogdoches County, TX

The radar

The Shreveport radar (KSHV), 118 km from the middle of the area, began a volume at 01:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 26, 7:45 PM CSTHail 0.88Douglass, TX

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 1.7 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2001-11-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 701 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2001-11-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 152 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
701 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
873 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
152 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.5
Supercell composite
4.9

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 26, 2:00 PM CST, 5 hours 40 minutes earlier.

Area forecast discussion, Nov 26, 2:00 PM CST, 5 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
200 PM CST MON NOV 26 2001

A LITTLE BEHIND THE 8 BALL TODAY. WILL GO MAINLY WITH THE ETA
MODEL...THIS FORECAST. THE FIRST 3 DAYS LOOK TO BE THE MOST
LIVELY...WITH SEVERE WEATHER POSSIBLE THIS AFTERNOON AND EVENING. A
DEEP UPPER LOW DEVELOPS BY TUESDAY NIGHT OVER TEXAS...AND THIS WILL
LIKELY KEEP THE FOUR STATE AREA IN A RAINY PERIOD THROUGH WEDNESDAY.
SOME OF THE PRECIP MAY BE MIXED WITH SNOW WEDNESDAY NIGHT IN THE FAR
NORTH ZONES. IT LOOKS AS IF BY THE TIME IT IS COLD ENOUGH FOR
SNOW...THE PRECIP WILL TAPER OFF. AT ANY RATE THE PERIOD FROM
THURSDAY NIGHT THROUGH NEXT MONDAY LOOKS TO BE MAINLY DRY. WILL BE
ABLE TO EVALUATE THE WEDNESDAY NIGHT SITUATION FURTHER WHEN SEVERE
WEATHER IS NOT AT OUR DOORSTEP.

03

SHV 50/55/48/56 6688
MLU 54/60/50/60 6799
TXK 48/53/43/52 5688
TYR 48/55/48/50 4677
LFK 54/59/52/58 5667

SHV...NONE.

In the hours before

Special weather statement, Nov 26, 3:59 PM CST, 3 hours 41 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-270000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
359 PM CST MON NOV 26 2001

...TORNADO WATCH IN EFFECT UNTIL 600 PM...FOR ALL OF SOUTHWEST
ARKANSAS AND NORTHWEST LOUISIANA AND MOST OF NORTHEAST TEXAS...

THE TORNADO WATCH IS ALONG AND GENERALLY TO THE EAST OF A LINE
FROM TYLER TEXAS TO DE QUEEN ARKANSAS.

A TORNADO WATCH IS ALSO IN EFFECT FOR THE FOLLOWING COUNTIES
IN EAST TEXAS...ANGELINA...NACOGDOCHES...SHELBY...SAN AUGUSTINE
AND SABINE UNTIL 800 PM CST...

AT 355 PM...WEATHER SERVICE RADAR INDICATED SCATTERED
SHOWERS AND THUNDERSTORMS TO THE EAST OF A LINE FROM
NASHVILLE ARKANSAS TO 10 MILES WEST OF NACOGDOCHES
TEXAS. MOVEMENT WAS NORTHEAST AT 35 MPH.
Special weather statement, Nov 26, 5:48 PM CST, 1 hour 52 minutes before
TXZ152-153-165>167-270200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
548 PM CST MON NOV 26 2001

...TORNADO WATCH IN EFFECT UNTIL 8 PM FOR EAST TEXAS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 8 PM FOR PART OF EAST
TEXAS...INCLUDING ANGELINA...NACOGDOCHES...SHELBY...SAN AUGUSTINE...
AND SABINE COUNTIES. EARLY THIS EVENING SCATTERED THUNDERSTORMS
CONTINUED OVER PARTS OF EAST TEXAS. CONDITIONS REMAIN FAVORABLE FOR
ISOLATED TORNADOES TO OCCUR WITH THESE THUNDERSTORMS THROUGH 8 PM.
Local storm report, Nov 26, 6:25 PM CST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
625 PM CST MON NOV 26 2001

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0420 PM    BRADLEY                   AR   1.75 INCH HAIL
11/26/01   LAFAYETTE                      GOLFBALL SIZE HAIL.
                                          REPORTED BY LAW
                                          ENFORCEMENT.

0515 PM    HAYNESVILLE               LA   .88 INCH HAIL
11/26/01   CLAIBORNE                      NICKEL SIZE HAIL. REPORTED
                                          BY LAW ENFORCEMENT.

0540 PM    7 S QUITMAN               LA   WIND DAMAGE
11/26/01   JACKSON                        TREES DOWN. REPORTED BY
                                          GENERAL PUBLIC.

4/20

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 26, 8:20 PM CSTSevere Thunderstorm WarningSHVPanola25 min
Nov 26, 8:22 PM CSTSevere Thunderstorm WarningSHVCaddo53 min
Nov 26, 11:58 PM CSTTornado WarningSHVNatchitoches32 min

Nearby

Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.